MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 4 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 4 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G22613
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The mbl-4 requires a scope outer diameter size of 9.5 mm - 13 mm.The labeling on the device lists the recommended endoscope size for each reference part number (rpn).Use of the product with an endoscope too large or too small can result in the barrel becoming dislodged.The user was unable to specify the scope model used to confirm the correct size was used.The instructions for use state under system preparation: "attach barrel to tip of endoscope, ensuring barrel is advanced onto tip as far as possible.Note: when placing the barrel onto the distal end of the endoscope, ensure that the trigger cord does not become pinched between the barrel and the endoscope." the instructions for use direct the user to: "lubricate endoscope and exterior portion of barrel." the barrel can dislodge if lubricant is applied to the endoscope prior to attaching the barrel or if lubricant is allowed inside the barrel before the loading process.The instructions for use state: "caution: do not place lubricant inside barrel." a possible contributing factor to barrel detachment includes allowing body fluids to enter the area between the barrel and endoscope.The instructions for use state under precautions: "prior to assembling device, routine endoscopic examination is recommended to confirm diagnosis requiring treatment of esophageal varices or internal hemorrhoids." if the endoscope is wiped free after the initial check for location of the varices, body fluids in this area can be avoided.Prior to distribution, all 4 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophageal variceal ligation, the physician used a cook 4 shooter saeed multi-band ligator.It was reported that the [barrel] fell-off and into the patient before the device could be used.The barrel was retrieved from the patient's stomach.Attempts have been made to get clarification regarding how the barrel was retrieved, however, it was reported that there were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state under system preparation: "attach barrel to tip of endoscope, ensuring barrel is advanced onto tip as far as possible.Note: when placing the barrel onto the distal end of the endoscope, ensure that the trigger cord does not become pinched between the barrel and the endoscope." the instructions for use also direct the user to: "lubricate endoscope and exterior portion of barrel." the barrel can dislodge if lubricant is applied to the endoscope prior to attaching the barrel or if lubricant is allowed inside the barrel before the loading process.The instructions for use state: "caution: do not place lubricant inside barrel." a possible contributing factor to barrel detachment includes allowing body fluids to enter the area between the barrel and endoscope.The instructions for use state under precautions: "prior to assembling device, routine endoscopic examination is recommended to confirm diagnosis requiring treatment of esophageal varices or internal hemorrhoids." if the endoscope is wiped free after the initial check for location of the varices, body fluids in this area can be avoided.Prior to distribution, all 4 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
4 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16725964
Report Number1037905-2023-00171
Device Sequence Number7967282
Product Code MND
UDI-Device Identifier00827002226135
UDI-Public(01)00827002226135(17)231012(10)W4645075
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2023
Device Model NumberG22613
Device Catalogue NumberMBL-4
Device Lot NumberW4645075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX EG29-I10 GASTROSCOPE; PENTAX SCOPE-UNKNOWN MODEL
Patient SexUnknown